Posted by SLS on February 6, 2009, at 8:42:49
In reply to Re: Long Term SSRI Use Has Destabilzed Me, posted by NewQuestions on February 6, 2009, at 8:34:17
> At this point, I think the drugs are making me worse, not better. Two things appear to be going on:
> 1. My body is suffering from withdraw leading to increased cortiol production and HPA axis dysregulation. This causes the hypersentivity to the drugs and the drug agitation.
> Of course, I could take the drugs REALLY REALLY SLOWLY. But there is something else happening
> 2. Once the drug kicks in, I am having paradoxical effects. Benzos, prosac and remeron make me MORE depressed. Cymbalta and Effexor make more MORE anxious. Wellbutrin and TCA's appear intolerable--one small dose makes my mind race and my heart pound.
> Thus, it appears the only thing to do is take a really long drug holiday.
> Tell me why I am wrong?
I was under the impression that Wellbutrin and TCAs produced hypomania only. You didn't mention anything about additional side effects or that these drugs were otherwise intolerable.
If you can manage a drug holiday, then I don't see why it would not make sense to do so. I'm sure your system would welcome the opportunity to establish an equilibrium.